Primary Article

Cutaneous Complications of Parenteral Pentazocine

Authors: JOHN B. WINFIELD MD, KENNETH GREER MD

Abstract

Abstract: Two men who had received parenteral pentazocine in large doses for years developed severe chronic cutaneous complications. Skin changes included brawny thickening around the site of injections and large, deep penetrating ulcers. Sclerosis of the skin and subcutaneous tissue became generalized in one patient, resulting in marked immobility of the thorax and extremities and consequent total disability. These changes thus far have been seen only in abusers of pentazocine, and, once developed, may be irreversible.

This content is limited to qualifying members.

Existing members, please login first.

If you have an existing account please login now to access this article or view your purchase options.

Purchase only this article ($15)

Create a free account, then purchase this article to download or access it online for 24 hours.

Purchase an SMJ online subscription ($75)

Create a free account, then purchase a subscription to get complete access to all articles for a full year.

Purchase a membership plan (fees vary)

Premium members can access all articles plus recieve many more benefits. View all membership plans and benefit packages.

References